Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A note on entropy inequalities and error estimates for higher-order accurate finite volume schemes on irregular families of grids


Author: Sebastian Noelle
Journal: Math. Comp. 65 (1996), 1155-1163
MSC (1991): Primary 35L65, 65M12, 65M15, 65M50
DOI: https://doi.org/10.1090/S0025-5718-96-00737-5
MathSciNet review: 1344618
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Cockburn, Coquel and LeFloch proved convergence and error estimates for higher-order finite volume schemes. Their result is based on entropy inequalities which are derived under restrictive assumptions on either the flux function or the numerical fluxes. Moreover, they assume that the spatial grid satisfies a standard regularity assumption. Using instead entropy inequalities derived in previous work by Kröner, Noelle and Rokyta and a weaker condition on the grid, we can generalize and simplify the error estimates.


References [Enhancements On Off] (What's this?)

  • 1. R. Beinert, D. Kröner, Finite volume methods with local mesh alignment in 2D, Notes Numer. Fluid Mech. 46 (1994), 38--53.
  • 2. B. Cockburn, F. Coquel, and P. LeFloch, An error estimate for finite volume methods for multidimensional conservation laws, Math. Comp. 63 (1994), 77--103. MR 95d:65078
  • 3. B. Cockburn, F. Coquel, and P. LeFloch, Convergence of the finite volume method for multidimensional conservation laws, SIAM J. Numer. Anal. 32 (1995), 687--705. CMP 95:13
  • 4. B. Cockburn and P. A. Gremaud, Error estimates for finite element methods for scalar conservation laws, To appear in SIAM J. Numer. Anal.
  • 5. F. Coquel and P. LeFloch, Convergence of finite difference schemes for conservation laws in several space dimensions: the corrected antidiffusive flux approach, Math. Comp. 57 (1991), 169--210. MR 91m:65229
  • 6. D. Kröner, S. Noelle, and M. Rokyta, Convergence of higher-order upwind finite volume schemes on unstructured grids for scalar conservation laws in several space dimensions, Numer. Math. 71 (1995), 527--560. CMP 96:02
  • 7. N. Kuznetsov, Accuracy of some approximate methods for computing the weak solutions of a first-order quasi-linear equation, USSR Comp. Math. and Math. Phys. 16 (1976), 105--119.
  • 8. S. Noelle, Convergence of higher-order finite volume schemes on irregular grids, Adv. Comp. Math. 3 (1995), 197--218. MR 95:10
  • 9. S. Osher, Riemann solvers, the entropy condition and difference approximations, SIAM J. Numer. Anal. 21 (1984), 217--235. MR 86d:65119
  • 10. J. Vila, Convergence and error estimates in finite volume schemes for general multidimensional scalar conservation laws: I. Explicit monotone schemes, Math. Modelling Numer. Analysis 28 (1994), 267--295. CMP 94:12

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 35L65, 65M12, 65M15, 65M50

Retrieve articles in all journals with MSC (1991): 35L65, 65M12, 65M15, 65M50


Additional Information

Sebastian Noelle
Email: noelle@iam.uni-bonn.de

DOI: https://doi.org/10.1090/S0025-5718-96-00737-5
Keywords: Multidimensional conservation law, finite volume method, discrete entropy inequality, error estimate, irregular grids
Received by editor(s): March 21, 1995
Additional Notes: Partially supported by Deutsche Forschungsgemeinschaft, SFB 256.
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society